Feedback at 5:00: Use Of Narcan On Overdose Patients - Northern Michigan's News Leader

Feedback at 5:00: Use Of Narcan On Overdose Patients

Posted: Updated:

Benzie County deputies used a life-saving drug this weekend after a call about a possible overdose.

Deputies were called to Honor on Sunday and used Narcan nasal spray to reverse overdose symptoms.

Once they did, the woman began moving and her pulse became stronger.

She was taken to the hospital and has since been released.

Officers did not find any drugs in her home so she is not facing any charges.

If Narcan is used on someone who is not overdosing, there are no adverse reactions, it only helps someone who does need it.

A heroin overdose blocks signals from the brain to the lungs, and stops breathing.

Narcan restores the signal, but only for a short time, medical treatment is still needed.

Critics say Narcan is an enabler, allowing addicts to keep overdosing.

What do you think of the use of Narcan?

It's today's Feedback at 5:00.